Alert archive / Texas / Flash Flood Warnings in 2013

Flash Flood Warning 18, NWS Lake Charles, LA

May 11, 2013Jefferson County, Orange County, Texas

NWS Lake Charles, LA issued this flash flood warning at May 11, 2013, 1:01 AM CDT for Jefferson County, Orange County, Texas. It was in force for 3 hr. 1 report came from inside the area while it was in force.

The area

The outline as issued, with what was reported inside it.

The facts

Issued
May 11, 2013, 1:01 AM CDT (06:01 UTC)
Expired
May 11, 2013, 4:00 AM CDT
In force
3 hr
Issued by
NWS Lake Charles, LA
Area
Storm-based polygon
Flood severity
None

Counties Jefferson County, TX, Orange County, TX

The radar

The Lake Charles radar (KLCH), 79 km from the middle of the area, began a volume at 06:02 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

What was reported inside it

TimeReportWhereRemark
May 11, 1:37 AM CDTFLASH FLOOD2 Wsw Groves, TXREPORTS OF SIGNIFICANT STREET FLOODING IN NORTH PORT ARTHUR.

Local storm reports filed while the alert was in force, from inside its polygon or its counties.

Did it verify

Verified. The Iowa Environmental Mesonet's Cow matched one storm report to this flash flood warning; the first came 36 minutes after it went out.

Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.

The nearest sounding before it

Lake Charles Mun, LA (KLCH), launched 00:00Z, 6.0 hours before the alert went out and 80 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Lake Charles Mun, LA at 00:00Z on 2013-05-11Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 0 joules per kilogram.LCL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Lake Charles Mun, LA at 00:00Z on 2013-05-11The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity 142 square meters per square second.19395878Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
0 J/kg
Mixed-layer CIN
No buoyant parcel
Mixed-layer LCL
1331 m above ground
0-6 km bulk shear
57 kt
0-1 km storm-relative helicity
142 m²/s²
0-3 km storm-relative helicity
159 m²/s²
Significant tornado parameter
0.0
Supercell composite
0.0

Open this sounding in Storm Lab

The text

As transmitted, in the capitals the NWS used until 2016.

706 
WGUS54 KLCH 110601
FFWLCH
TXC245-361-110900-
/O.NEW.KLCH.FF.W.0018.130511T0601Z-130511T0900Z/
/00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/

BULLETIN - EAS ACTIVATION REQUESTED
FLASH FLOOD WARNING
NATIONAL WEATHER SERVICE LAKE CHARLES LA
101 AM CDT SAT MAY 11 2013

THE NATIONAL WEATHER SERVICE IN LAKE CHARLES HAS ISSUED A

* FLASH FLOOD WARNING FOR...
  JEFFERSON COUNTY IN SOUTHEAST TEXAS...
  ORANGE COUNTY IN SOUTHEAST TEXAS...

* UNTIL 400 AM CDT

* AT 1251 AM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED  
  THUNDERSTORMS WITH VERY HEAVY RAINFALL ACROSS JEFFERSON AND ORANGE 
  COUNTIES. RADAR INDICATES THAT 1 TO 2 INCHES OF RAIN HAS ALREADY   
  FALLEN SINCE MIDNIGHT ACROSS CENTRAL AND WESTERN JEFFERSON COUNTY  
  AND THIS ACTIVITY WILL CONTINUE TO MOVE SLOWLY EAST. AN ADDITIONAL 
  1 TO 3 INCHES OF RAINFALL IS EXPECTED MAINLY ACROSS CENTRAL AND    
  EASTERN JEFFERSON COUNTY FROM NEAR FANNETT TO PORT ARTHUR THROUGH 4 
  AM. THIS HEAVIER RAINFALL WILL SPREAD INTO THE SOUTHERN PORTIONS   
  OF ORANGE COUNTY AS WELL. 

* RUNOFF FROM THIS EXCESSIVE RAINFALL WILL CAUSE FLASH FLOODING TO
  OCCUR. SOME LOCATIONS THAT WILL EXPERIENCE FLOODING INCLUDE...
  BEAUMONT...BRIDGE CITY...CENTRAL GARDENS...GROVES...HAMSHIRE...
  MAURICEVILLE...NEDERLAND...PORT ARTHUR...PORT NECHES...SABINE
  PASS...VIDOR...CHINA...FANNETT...FOREST HEIGHTS...LA BELLE...
  LAKEVIEW...ORANGEFIELD...PINE FOREST...PORT ACRES...ROSE CITY AND
  SOUTHEAST TEXAS REGIONAL AIRPORT.

  SOME OF THE STREAMS THAT WILL BE MORE PRONE TO FLOODING INCLUDE    
  BUT ARE NOT LIMITED TO WILLOW MARSH BAYOU...PEVITOT GULLY...BAYOU  
  DIN AND PORTIONS OF TAYLORS BAYOU ALL IN JEFFERSON COUNTY. 

  UNDERPASSESS IN NEDERLAND AND PORT ARTHUR MAY BECOME FLOODED AS    
  WELL.  


PRECAUTIONARY/PREPAREDNESS ACTIONS...

A FLASH FLOOD WARNING MEANS THAT FLOODING IS IMMINENT OR OCCURRING.
IF YOU ARE IN THE WARNING AREA MOVE TO HIGHER GROUND IMMEDIATELY.
RESIDENTS LIVING ALONG STREAMS AND CREEKS SHOULD TAKE IMMEDIATE
PRECAUTIONS TO PROTECT LIFE AND PROPERTY. DO NOT ATTEMPT TO CROSS
SWIFTLY FLOWING WATERS OR WATERS OF UNKNOWN DEPTH BY FOOT OR BY
AUTOMOBILE.

&&

LAT...LON 3019 9418 3016 9411 3020 9410 3022 9411
      3024 9411 3024 9373 2997 9380 2996 9385
      2993 9385 2987 9391 2978 9392 2973 9387
      2965 9429 3000 9440

$$
1 follow-up statement
906 
WGUS74 KLCH 110650
FFSLCH

FLASH FLOOD STATEMENT
NATIONAL WEATHER SERVICE LAKE CHARLES LA
150 AM CDT SAT MAY 11 2013

TXC245-361-110900-
/O.CON.KLCH.FF.W.0018.000000T0000Z-130511T0900Z/
/00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/
JEFFERSON TX-ORANGE TX-
150 AM CDT SAT MAY 11 2013

...FLASH FLOOD WARNING REMAINS IN EFFECT FOR ORANGE AND JEFFERSON
COUNTIES UNTIL 400 AM CDT...

AT 143 AM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED THAT
RAINFALL AMOUNTS OF 1 TO 3 INCHES HAVE FALLEN SINCE MIDNIGHT ACROSS 
CENTRAL AND EASTERN JEFFERSON COUNTY INTO SOUTHERN ORANGE COUNTY. 
THE RAINFALL IS STARTING TO COME TO AN END ACROSS JEFFERSON COUNTY 
WITH AN ADDITIONAL ONE HALF TO ONE INCH OF RAIN. ANOTHER 1 TO 2 
INCHES OF RAINFALL IS POSSIBLE ACROSS SOUTHERN ORANGE COUNTY. 

SOME LOCATIONS THAT WILL EXPERIENCE FLASH FLOODING INCLUDE...
BEAUMONT...BRIDGE CITY...CENTRAL GARDENS...GROVES...HAMSHIRE...
MAURICEVILLE...NEDERLAND...PORT ARTHUR...PORT NECHES...SABINE PASS...
VIDOR...FANNETT...FOREST HEIGHTS...LA BELLE...ORANGEFIELD...PINE
FOREST...PORT ACRES...ROSE CITY AND SOUTHEAST TEXAS REGIONAL AIRPORT.

THERE WAS A REPORT OF SIGNIFICANT STREET FLOODING ON THE NORTH SIDE 
OF PORT ARTHUR AT 137 A.M. 

SOME DRAINAGES THAT WILL BE SUBJECT TO FLOODING INCLUDE BUT ARE NOT 
LIMITED TO WILLOW MARSH BAYOU...PORTIONS OF TAYLORS BAYOU...BAYOU 
DIN IN JEFFERSON COUNTY. IN ORNAGE COUNTY PORTIONS OF THE COW BAYOU 
DRAINAGE WILL ALSO BE SUBJECT TO FLOODING.  

PRECAUTIONARY/PREPAREDNESS ACTIONS...

EXCESSIVE RUNOFF FROM THIS STORM WILL CAUSE MINOR FLOODING OF SMALL
CREEKS AND STREAMS...URBAN AREAS...HIGHWAYS...STREETS AND UNDERPASSES
AS WELL AS OTHER DRAINAGE AREAS AND LOW LYING SPOTS.

A FLASH FLOOD WARNING MEANS THAT FLASH FLOODING IS IMMINENT OR
OCCURRING. IF YOU ARE IN THE WARNING AREA...MOVE TO HIGHER GROUND
IMMEDIATELY. RESIDENTS LIVING ALONG STREAMS AND CREEKS SHOULD TAKE
IMMEDIATE PRECAUTIONS TO PROTECT LIFE AND PROPERTY. DO NOT ATTEMPT TO
CROSS SWIFTLY FLOWING WATERS OR WATERS OF UNKNOWN DEPTH BY FOOT OR BY
AUTOMOBILE.

&&

LAT...LON 3007 9419 3016 9411 3020 9410 3024 9411
      3024 9373 2998 9380 2996 9385 2993 9385
      2987 9391 2978 9392 2973 9387 2970 9427
      3000 9440

$$

What forecasters said that day

The local office's own words before this flash flood warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Lake Charles, LA wrote its last area forecast discussion before this flash flood warning went out at May 11, 12:05 AM CDT, 56 minutes earlier.

Area forecast discussion, May 11, 12:05 AM CDT, 56 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE LAKE CHARLES LA
1205 AM CDT SAT MAY 11 2013

.AVIATION...THUNDERSTORMS ARE ENTERING THE AREA AND WILL BE
AFFECTING KBPT SHORTLY. KLCH IS NEXT WITH ETA AROUND 6 TO 7Z. THE
REMAINDER OF THE TERMINALS WILL RECEIVE WILL RECEIVE PRECIP AFTER
THAT. LOWER VIS AND CEILINGS WILL OCCUR WITH BRIEF LIFR VIS
POSSIBLE. CONDITIONS WILL IMPROVE SAT MORNING THROUGH THE
AFTERNOON.

&&

.PREV DISCUSSION... /ISSUED 954 PM CDT FRI MAY 10 2013/

DISCUSSION...
A SOUTHERN PLAINS COLD FRONT WILL TRAVEL SOUTH AND EAST...
SLOWING TO A TEMPORARY HALT NEAR A NASHVILLE-HOUSTON LINE BY
MIDNIGHT SATURDAY. THE FRONT WILL RESUME ITS GULFWARD JOURNEY
DURING THE OVERNIGHT HOURS...REACHING A MACON-VERACRUZ LINE BY
NOON SATURDAY. TRAVELING PACIFIC DISTURBANCES ALOFT WILL PASS OVER
THE PRE-FRONTAL AIR MASS ...BRINGING ABOUT ANOTHER ROUND OF
SHOWERS AND THUNDERSTORMS.

PREV DISCUSSION... /ISSUED 640 PM CDT FRI MAY 10 2013/

AVIATION...CONDITIONS ARE EXPECTED TO REMAIN VFR THROUGH THE
EVENING, HOWEVER AFTER MIDNIGHT SHOWERS AND STORMS WILL REDEVELOP
IN THE ARLY MORNING HOURS, MORE LIKELY ALONG THE I-10 CORRIDOR.
NUMEROUS STORMS CAN BE EXPECTED THROUGH MID SATURDAY. ERRATIC
WINDS AND LOW CEILINGS WILL BE POSSIBLE IN ANY STORM.

PREV DISCUSSION... /ISSUED 444 PM CDT FRI MAY 10 2013/

DISCUSSION...
LATEST UPPER AIR ANALYSIS/WATER VAPOR IMAGERY SHOWED A LARGE
POSITIVELY TILTED TROF WITH AN ELONGATED AXIS EXTENDING FROM THE
BAJA NORTHEAST INTO THE UPPER MIDWEST/GREAT LAKES. DOWNSTREAM...A
70-80KT SUBTROPICAL JET AXIS STRETCHED ACROSS NORTHERN MX INTO THE
CENTRAL GULF...WHILE THE SOUTHERN BRANCH OF THE POLAR JET ROUNDS THE
BASE OF THE TROF AND LIFTS TOWARD THE OHIO VALLEY. TO THE NORTH...A
SHORTWAVE DIVING SOUTHEAST THROUGH MANITOBA IS ACCOMPANIED BY STREAK
IN THE NORTHERN BRANCH OF THE POLAR JET...WITH UPSTREAM RIDGING OVER
THE EPAC.

AT THE SFC...HIGH PRESSURE RIDGES WWD FROM THE ATLANTIC INTO THE
GULF OF MEXICO...WHILE A DIFFUSE QUASI-STATIONARY FRONT EXTENDS FROM
SE MO SW THRU SRN TX.

THE GLOBAL MODELS ARE IN GENERALLY GOOD AGREEMENT WITH THE OVERALL
EVOLUTION OF THE SYNOPTIC PATTERN OVER THE NEXT 72 HRS OR
SO...SHOWING THE EPAC RIDGE BUILDING EAST INTO THE WRN CONUS...WITH
A RESULTING DIGGING ERN CONUS TROF THAT LEAVES A CUT-OFF LOW OVER
THE BAJA. THE FRONT TO OUR NW IS PROGGED TO LIMP THROUGH THE AREA
LATER TONIGHT INTO EARLY SATURDAY...WITH A SECONDARY/REINFORCING
FRONT ARRIVING ARRIVING SATURDAY NIGHT INTO SUNDAY AS A CANADIAN
HIGH BUILDS SOUTH THROUGH THE CENTRAL CONUS.

NOT A GREAT DEGREE OF CONFIDENCE IN THE SHORT TERM DETAILS
SURROUNDING CONVECTIVE EVOLUTION...AS MODELS PERFORMED RATHER
POORLY WITH THE MCS THIS MORNING. NONETHELESS...THE HIRES WINDOWS
AND HRR SUGGEST THUNDERSTORM ACTIVITY CURRENTLY OVER WEST TEXAS
WILL EVENTUALLY REACH AT LEAST SOUTHWESTERN PARTS OF THE AREA. THE
HIRES WINDOWS APPEAR BOTH OVERDONE AND TOO FAST...WHILE THE HRR
MAY BE A LITTLE TO QUICK TO DISSIPATE ACTIVITY AS IT PROGRESSES
EAST ACROSS SOUTHERN LA AND THE ADJACENT GULF WATERS. THE 18Z NAM
IS ALSO SUGGESTIVE OF THIS SCENARIO...THOUGH LIKE THE HIRES
WINDOWS IS PERHAPS A LITTLE FAST. PREVIOUS FCST ALREADY HAD
LIKELY POPS FOR TONIGHT...AND THE ONLY REAL CHANGE OF SUBSTANCE
MADE WAS TO LOWER THEM TO CHANCE CATEGORY THIS EVENING WHEN AN
APPARENT LULL IN ACTIVITY IS EXPECTED. SINCE THE ATMOSPHERE HAS
BEEN TWICE WORKED OVER...THE OVERALL THREAT OF SEVERE
THUNDERSTORMS IS RELATIVELY SMALL. HOWEVER...WITH PWATS PROGGED TO
REMAIN IN THE 1.5 TO 2 INCH RANGE...THE RISK OF AT LEAST LOCALLY
HEAVY RAINFALL REMAINS. WITH ESTIMATED RAINFALL AMOUNTS OF 2 TO 4
INCHES AREAWIDE...4 TO 6 OVER MUCH OF EAST TEXAS/WRN LA...AND
SWATHS OF EVEN HIGHER TOTALS...WILL MAINTAIN THE FLASH FLOOD WATCH
AS IS DESPITE THE UNCERTAINTY.

WITH THE INITIAL FRONT OOZING SOUTHEAST OF THE AREA BY TOMORROW
AFTERNOON...THE BEST MOISTURE AND THUS THREAT OF HEAVY RAINFALL IS
EXPECTED TO SHIFT OFF TO OUR EAST. THE REINFORCING FRONT SATURDAY
NIGHT INTO SUNDAY WILL FINALLY BRING ALL RAIN CHANCES TO AN END.
THE FORECAST LOOKS DRY THROUGH AT LEAST TUESDAY AS RIDGING BUILDS
INTO THE AREA...WITH AT LEAST SMALL RAIN CHANCES RETURNING
WEDNESDAY AS THE HIGH SHIFTS OFF TO THE EAST AND THE UPPER LOW
WEAKENS AND EJECTS OUT ACROSS THE PLAINS.

MARINE...
SHOWER AND THUNDERSTORM ACTIVITY CAN BE EXPECTED INTO THE WEEKEND
AS A SERIES OF DISTURBANCES ALOFT MOVE ACROSS THE REGION. A COLD
FRONT WILL ADVANCE ACROSS THE NORTHWEST GULF SATURDAY...BRINGING
A GRADUAL END TO RAINS WHILE WINDS RETURN TO A NORTHERLY
DIRECTION.

&&

.PRELIMINARY POINT TEMPS/POPS...
KLCH  79  62  81  55  81 /  60  20  10  10  10
KBPT  80  63  81  57  80 /  50  20  10  10  10
KAEX  78  57  78  51  81 /  40  10  10  10  10
KLFT  80  62  79  53  80 /  70  20  10  10  10

&&

.LCH WATCHES/WARNINGS/ADVISORIES...
LA...FLASH FLOOD WATCH THROUGH THIS AFTERNOON FOR THE FOLLOWING
     ZONES: ACADIA...ALLEN...AVOYELLES...BEAUREGARD...
     CALCASIEU...EAST CAMERON...EVANGELINE...IBERIA...JEFFERSON
     DAVIS...LAFAYETTE...LOWER ST. MARTIN...RAPIDES...ST.
     LANDRY...ST. MARY...UPPER ST. MARTIN...VERMILION...VERNON...
     WEST CAMERON.

TX...FLASH FLOOD WATCH THROUGH THIS AFTERNOON FOR THE FOLLOWING
     ZONES: HARDIN...JEFFERSON...NORTHERN JASPER...NORTHERN
     NEWTON...ORANGE...SOUTHERN JASPER...SOUTHERN NEWTON...TYLER.

GM...NONE.
&&
Hazardous weather outlook, May 10, 5:57 AM CDT, 19 hours 4 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE LAKE CHARLES LA
557 AM CDT FRI MAY 10 2013

LAZ027>033-041>045-052>055-073-074-TXZ180-201-215-216-259>262-
111100-
VERNON-RAPIDES-AVOYELLES-BEAUREGARD-ALLEN-EVANGELINE-ST. LANDRY-
CALCASIEU-JEFFERSON DAVIS-ACADIA-LAFAYETTE-UPPER ST. MARTIN-
VERMILION-IBERIA-ST. MARY-LOWER ST. MARTIN-WEST CAMERON-
EAST CAMERON-TYLER-HARDIN-JEFFERSON-ORANGE-NORTHERN JASPER-
NORTHERN NEWTON-SOUTHERN JASPER-SOUTHERN NEWTON-
557 AM CDT FRI MAY 10 2013

THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF CENTRAL
LOUISIANA...SOUTH CENTRAL LOUISIANA...SOUTHWEST LOUISIANA...WEST
CENTRAL LOUISIANA AND SOUTHEAST TEXAS.

.DAY ONE...TODAY AND TONIGHT
A FLASH FLOOD WATCH HAS BEEN ISSUED AS PERIODIC ROUNDS OF SHOWERS
AND THUNDERSTORMS ARE EXPECTED INTO SATURDAY THANKS TO PASSING
DISTURBANCES ALOFT INTERACT WITH COPIOUS GULF MOISTURE AND
LINGERING SMALL-SCALE BOUNDARIES LEFT BEHIND BY OVERNIGHT
CONVECTION. A FLASH FLOOD WATCH MEANS CONDITIONS FOR THE
DEVELOPMENT OF FLOODING ARE IN PLACE AND CITIZENS SHOULD BE
PREPARED TO SEEK HIGHER GROUND SHOULD FLOODING DEVELOP.

IN ADDITION...THERE IS A SLIGHT CHANCE FOR SEVERE THUNDERSTORMS TO
DEVELOP ACROSS THE REGION PRIMARILY THIS AFTERNOON. THE MAIN
THREATS FROM THESE STORMS WILL AGAIN BE DAMAGING WIND GUSTS IN
EXCESS OF 60 MPH AND LARGE HAIL...ONE INCH AND LARGER IN DIAMETER.
TORNADOES DO NOT LOOK LIKELY AT THIS TIME...HOWEVER IT WILL NOT BE
IMPOSSIBLE FOR A SEVERE STORM TO SPIN OFF A BRIEF TORNADO GIVEN
CURRENT AND FORECASTED LOW-LEVEL WIND FIELDS.

.DAYS TWO THROUGH SEVEN...SATURDAY THROUGH THURSDAY
A FRONTAL BOUNDARY IS FORECAST TO MOVE INTO THE AREA SATURDAY
MORNING...THEN GRADUALLY SLIDE ACROSS THE AREA THROUGH THE COURSE
OF THE DAY. THIS FRONT WILL FURTHER AID IN THE DEVELOPMENT OF
SHOWERS AND STORMS...THUS THE FLASH FLOOD WATCH WILL REMAIN IN
EFFECT THROUGH SATURDAY. DRIER CONDITIONS ARE EXPECTED ONCE THE
FRONT PASSES...WITH THE ONLY SHOT AT ADDITIONAL PRECIPITATION
COMING LATE IN THE PERIOD AS THE NEXT STORM SYSTEM ALOFT AND ITS
ASSOCIATED WEAK FRONT MOVE INTO THE AREA.

.SPOTTER INFORMATION STATEMENT...
SPOTTER ACTIVATION MAY BE REQUIRED IN SUPPORT OF POTENTIAL
FLOODING THROUGH SATURDAY.

GMZ430-432-435-450-452-455-470-472-475-111100-
SABINE LAKE-CALCASIEU LAKE-VERMILION BAY-
COASTAL WATERS FROM CAMERON LA TO HIGH ISLAND TX OUT 20 NM-
COASTAL WATERS FROM INTRACOASTAL CITY TO CAMERON LA OUT 20 NM-
COASTAL WATERS FROM LOWER ATCHAFALAYA RIVER TO INTRACOASTAL CITY
LA OUT 20 NM-
WATERS FROM CAMERON LA TO HIGH ISLAND TX FROM 20 TO 60 NM-
WATERS FROM  INTRACOASTAL CITY TO CAMERON LA FROM 20 TO 60 NM-
WATERS FROM LOWER ATCHAFALAYA RIVER TO INTRACOASTAL CITY LA FROM
20 TO 60 NM-
557 AM CDT FRI MAY 10 2013

THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF THE NORTHWEST
GULF OF MEXICO.

.DAY ONE...TODAY AND TONIGHT
WIDESPREAD SHOWERS AND THUNDERSTORMS ARE EXPECTED TO DEVELOP OR
MOVE INTO THE COASTAL WATERS THROUGH TONIGHT. LOCALLY HIGHER WINDS
AND SEAS CAN BE EXPECTED IN AND NEAR THE STORMS...ALONG WITH HEAVY
RAINS REDUCING VISIBILITIES TO BELOW ONE NAUTICAL MILE.

.DAYS TWO THROUGH SEVEN...SATURDAY THROUGH THURSDAY
THE SHOWERS AND STORMS WILL CONTINUE THROUGH SATURDAY...UNTIL A
FRONTAL BOUNDARY MOVES THOUGH THE WATERS AND BRINGS AN END TO THE
CONVECTION.

.SPOTTER INFORMATION STATEMENT...
SPOTTER ACTIVATION IS NOT EXPECTED AT THIS TIME.

25

In the hours before

Local storm report, May 10, 7:35 PM CDT, 5 hours 26 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE LAKE CHARLES LA
735 PM CDT FRI MAY 10 2013

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0145 AM     TORNADO          SWEET LAKE              29.98N 93.13W
05/10/2013                   CAMERON            LA   NWS STORM SURVEY

            THE TORNADO TOUCHED DOWN JUST NORTH OF HIGHWAY 384 NEAR
            LUCY LANE AND SNAPPED NUMEROUS BRANCHES AND DOWNED
            SEVERAL SMALL TREES ALONG THE PATH. MINOR DAMAGE TO THE
            ROOFING OF ONE HOME OCCURRED ALONG HIGHWAY 384 AND TO A
            FEW HOMES ALONG CLYDES AND CLYDE OLIVERS LANES. THE
            TORNADO ENDED NORTH OF T JOHNS ROAD JUST EAST OF TANS
            ROAD. EF-0, 0.85 MILE LENGHT, 75 YARDS WIDTH.

0139 AM     TSTM WND DMG     2 NE HEBERTS MARINA     30.01N 93.25W
05/10/2013                   CAMERON            LA   NWS STORM SURVEY

            STRAIGHT LINE WIND DAMAGE OCCURRED FROM AROUND THE
            INTERSECTION OF BIG PASTURE ROAD AND HIGHWAY 384 TO DONNA
            ROAD IN BIG LAKE. ONE METAL ROOF WAS REMOVED AND NUMEROUS
            TREE BRANCHES WERE BROKEN ALONG THE PATH. POWER LINES
            WERE DOWNED IN THE AREA AND FENCES WERE ALSO DAMAGED.
            WINDS WERE ESTIMATED TO BE 60-70 MPH.

&&

TINGLER
Special weather statement, May 11, 12:27 AM CDT, 34 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE LAKE CHARLES LA
1227 AM CDT SAT MAY 11 2013

TXZ215-216-110600-
JEFFERSON TX-ORANGE TX-
1227 AM CDT SAT MAY 11 2013

...SIGNIFICANT WEATHER ADVISORY FOR JEFFERSON AND ORANGE COUNTIES
UNTIL 100 AM CDT...

AT 1225 AM CDT...NATIONAL WEATHER SERVICE METEOROLOGISTS DETECTED A
STRONG THUNDERSTORM 2 MILES NORTH OF FANNETT...MOVING NORTHEAST AT 20
MPH.

* THE STRONG THUNDERSTORM WILL BE NEAR...
  BEAUMONT AND SOUTHEAST TEXAS REGIONAL AIRPORT BY 1255 AM...
  ROSE CITY...CENTRAL GARDENS...NEDERLAND AND VIDOR BY 100 AM...

THE PRIMARY THREATS FROM THIS STORM ARE PEA TO DIME SIZE HAIL AND
WIND GUSTS TO NEAR 40 MPH...WHICH COULD DOWN TREE LIMBS AND BLOW
AROUND UNSECURED SMALL OBJECTS. SEEK SHELTER IN A SAFE HOME OR
BUILDING UNTIL THIS STORM HAS PASSED.

THIS STORM COULD PRODUCE RAINFALL AMOUNTS OF ONE TO TWO INCHES IN A
SHORT PERIOD OF TIME...RESULTING IN PONDING OF WATER AROUND LOW LYING
ROADWAYS. REMEMBER...DO NOT DRIVE YOUR VEHICLE INTO WATER COVERED
ROADWAYS. THE DEPTH MAY BE TOO GREAT TO ALLOW A SAFE CROSSING.

LAT...LON 3022 9402 3008 9375 2984 9424 3000 9436
Local storm report, May 11, 12:45 AM CDT, 16 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE LAKE CHARLES LA
1245 AM CDT SAT MAY 11 2013

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0500 AM     FLASH FLOOD      2 N BEAUMONT            30.12N 94.15W
05/10/2013                   JEFFERSON          TX   BROADCAST MEDIA

            SIGNIFICANT FLOODING OF STREETS AND AUTOMOBILES ON THE
            NORTH SIDE OF BEAUMONT

0200 PM     FLASH FLOOD      LUMBERTON               30.26N 94.20W
05/10/2013                   HARDIN             TX   PUBLIC

            SEVERAL LOCATIONS AROUND LUMBERTON WERE REPORTED TO BE
            FLOODED WITH PICTURES OF SIGNIFICANT STREET FLOODING AS
            WELL AS A FEW HOMES WITH WATER APPROACHING OR IN THEM.

0313 PM     FLASH FLOOD      VIDOR                   30.13N 94.00W
05/10/2013                   ORANGE             TX   PUBLIC

            SEVERAL ROADS WITH SIGNIFICANT FLOODING FROM VIDOR SOUTH
            TO NEAR BRIDGE CITY.

&&

BRAZZELL

The office that day

Everything else NWS Lake Charles, LA issued on the same UTC day.

IssuedProductOfficeCountiesLasted
May 10, 7:51 PM CDTAreal Flood AdvisoryLCHJasper, Orange6 hr
May 11, 12:27 AM CDTSpecial Weather StatementLCHOrange33 min
May 11, 1:04 AM CDTSpecial Weather StatementLCHJefferson, Orange56 min
May 11, 3:41 AM CDTAreal Flood WarningLCHOrange6 hr

Nearby

Flash Flood Warnings in Texas, 2013Every flash flood warning in 2013

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; local storm reports from the same archive; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.